Mirena side-effects - Mothering Forums

 
Thread Tools
#1 of 10 Old 06-09-2009, 12:08 AM - Thread Starter
 
hollianna's Avatar
 
Join Date: May 2008
Location: Georgia
Posts: 117
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Hi, all. I had my first baby in August, and I've had the mirena in for about 8 months. I didn't really think about side-effects until yesterday, and THEN it hit me.

I've had massive headaches. I've had zero sex drive (I can't breastfeed, so it's not because of that). I've gained almost half my pregnancy weight back. I'm tired ALL the time. My husband says I have major mood swings and lash out at him for no reason.

I never thought that these things could be related to mirena, but once it occurred to me, I did some research online. Now I wish I had never had it inserted and want it OUT. I would do practically anything to not feel so tired. I feel like an old woman!

Anyway, I guess I just wanted some sympathy. And maybe someone who can tell me that my symptoms will go away if I get this thing out!

It doesn't help that I don't have insurance right now, so I'll probably have to pay out of pocket to get out out. And then figure out an alternative birth control, which isn't going to be fun. I picked the mirena because none of the other options seemed ideal. Any suggestions?! (I think I'll want to get pregnant sometime in the next year. Just not yet.)

Thanks for listening!
hollianna is offline  
Sponsored Links
Advertisement
 
#2 of 10 Old 06-09-2009, 12:27 AM
 
MaryLang's Avatar
 
Join Date: Jun 2004
Location: Michigan
Posts: 2,606
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 2 Post(s)
Don't know what to tell you about your current problem, but if you get it out check out the Creighton model of natural family planning or Sympto-Thermal Method.

hearts.gifhearts.gifhearts.gifhearts.gifhearts.gif A house full of girls, but for dad and one brother bikenew.gif
"Be careful how you speak to your children. One day it will become their inner voice." ~ Peggy O' Mara
Cloth diapering, babywearing and co-sleeping has been a way of life for almost a decade now partners.gif
MaryLang is offline  
#3 of 10 Old 06-09-2009, 08:55 AM
 
MoonStarFalling's Avatar
 
Join Date: Nov 2004
Location: IL
Posts: 2,748
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Yes I had the same symptoms. Mainly I hated that it made me gain several pounds a week despite diet and exercise! I felt totally back to normal a month after getting it out. Some of my symptoms like acne were completely gone by day 4 though. You can pull it out yourself easily but I choose to have a dr do it. It only takes a second so they probably don't charge much.

Homeschooling mom of two plus baby R born December 16 love.gif
MoonStarFalling is offline  
#4 of 10 Old 06-10-2009, 09:36 AM
 
Danielle283's Avatar
 
Join Date: Jun 2005
Location: NC
Posts: 850
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I had the same problems, but didn't figure it out for 3.5 years! I thought it was just me, until I heard of others having the same issues. I've had it out since August and felt 100% better after a few weeks. We now use FAM for BC. I'll never do hormonal BC again!
Danielle283 is offline  
#5 of 10 Old 06-10-2009, 10:37 PM - Thread Starter
 
hollianna's Avatar
 
Join Date: May 2008
Location: Georgia
Posts: 117
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Thanks for your replies! I'm glad to know it's not just me, AND that I can feel better once I get this thing out.

I knew there were risks of all these side-effects, but there are risks with practically any medication you take. The crazy side-effects are usually rare. It seems that I am either that rare person with mirena, OR, most people seem to be experiencing crazy side-effects. Either way, it's no fun!

And thanks for the advice, as well. I think I'll definitely check out natural family planning. It didn't appeal to me in the past, but I'm getting more and more into it.

Thanks guys, for validating me.
hollianna is offline  
#6 of 10 Old 06-11-2009, 09:51 PM
 
Spark's Avatar
 
Join Date: Nov 2001
Location: Prodromal Labor Island Ambassador
Posts: 11,188
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I LOVED the Mirena... my body did not though! I had cramping/bleeding/spotting/pain with intercourse, with orgasm and then every "period" time and "ovulation" time. It was not fun. I finally got it out just over a year after getting it put in.

Spark and her four firecrackers.
Spark is offline  
#7 of 10 Old 06-14-2009, 11:40 PM
 
*MamaJen*'s Avatar
 
Join Date: Apr 2007
Location: Austin, TX
Posts: 5,267
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I have bad side effects with all hormonal birth control. They really kill my libido (especially Depo Provera, that was the worst.) I hear about 10 percent of women experience severely reduce libido on the pill and other hormonal methods.
You could get a regular IUD, or try a diaphragm, or chart to avoid.

Jen, journalist, policy wonk, and formerly a proud single mama to my sweet little man Cyrus, born at home Dec. 2007
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
. Now married to my Incredibly Nice Guy
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
and new mama to baby Arthur.
*MamaJen* is offline  
#8 of 10 Old 06-14-2009, 11:43 PM
 
babycarrier's Avatar
 
Join Date: Apr 2004
Location: watching them grow
Posts: 2,193
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I had awful side effects. They went away after removal of the Mirena. You can feel better!
babycarrier is offline  
#9 of 10 Old 08-30-2014, 06:39 AM
 
Join Date: Jul 2014
Posts: 4
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
mirenadetox

The mirena causes serious damage to the female body, and the only way to get rid of these side effects for good is to remove the mirena and take natural supplements, herbs and foods and consider natural therapies that will eliminate estrogen dominance, help restore the balance of progesterone and estrogen hormones, and detoxify the body from all the toxins present in mirena such as silicone and copper.
passion3flower is offline  
#10 of 10 Old 12-14-2014, 08:11 AM
 
leafylady's Avatar
 
Join Date: Nov 2001
Location: Southeastern Illinois
Posts: 1,987
Mentioned: 1 Post(s)
Tagged: 0 Thread(s)
Quoted: 2 Post(s)
Have your thyroid checked too. Sometimes thyroid issues can cause the same symptoms.

Having said that, I recently gave up my Mirena too. I loved not having a period, but wasn't able to take off that last 10 pounds and have been very rundown. I think it's really difficult to know at times if the side effects are from an IUD or not.
leafylady is offline  
Reply


User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page



Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Online Users: 8,911

52 members and 8,859 guests
1blueheron , aharlow , aibaibov1986 , anon_abroad , bananabee , Beauty1 , blissful_maia , bluefaery , bubbagirl , catitati , Dawn's mom , Donald Cashman , elliha , farmermomma , FyerFly , Gwenivere , jammomma , japonica , joandsarah77 , katelove , KOTFrank , lauren , lilmissgiggles , LiLStar , louisa0987 , love bug , Love2 , Mamasboy2015 , mariamadly , Mariya3 , MeltCandy88 , midwestmomma13 , Milk8shake , MommatoGray , mummabear13 , Mylie , NaturallyKait , primalmom , pulcetti , rainydaywoman , SandiMae , sarafl , shantimama , sillysapling , sofreshsoclean , Tigerle , TourmalineMama , TrishWSU , Wild Rose
Most users ever online was 449,755, 06-25-2014 at 12:21 PM.